Alert archive / Virginia / Flash Flood Warnings in 2016

Flash Flood Warning 18, NWS Baltimore/Washington

June 4, 2016Albemarle County, Nelson County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Jun 4, 2016, 9:35 PM EDT for Albemarle County, Nelson County, Virginia. It was in force for 5 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2016, 9:35 PM EDT (01:35 UTC)
Expired
Jun 5, 2016, 2:33 AM EDT
In force
5 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Albemarle County, VA, Nelson County, VA

The radar

The Roanoke radar (KFCX), 153 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 10:47 PM EDTFLASH FLOOD3 Nne Keene, VATHREE FEET OF WATER FLOWING OVER CARTERS BRIDGE ON SCOTTSVILLE ROAD.
Jun 5, 12:13 AM EDTFLASH FLOOD3 S Roseland, VATHE STREAM GAUGE ON TYE RIVER EXCEEDED FLOOD STAGE AROUND 1213 AM AFTER A RAPID RISE. THE PEAK OBSERVED WAS AT 100 AM AT 13.63 FEET. ROSELAND ROAD AND AGRICULTURAL FIELDS FLOOD AT THESE LEVELS. THERE WERE MANY REPORTS OF FLOODED ROADS IN THE AREA.
Jun 5, 12:26 AM EDTFLASH FLOOD1 Sse Lovingston, VAFLOODING ON FRONT STREET WITH VEHICLE TRAPPED IN HIGH WATER.
Jun 5, 1:00 AM EDTFLASH FLOOD1 Ene Alberene, VAPLANK ROAD CLOSED DUE TO FLOODING
Jun 5, 1:00 AM EDTFLASH FLOOD1 Ssw Keene, VAESMONT ROAD CLOSED DUE TO FLOODING
Jun 5, 1:00 AM EDTFLASH FLOOD2 Nnw Woodridge, VAROLLING ROAD CLOSED DUE TO FLOODING
Jun 5, 1:00 AM EDTFLASH FLOOD3 Nw Woodridge, VAPRESIDENTS ROAD CLOSED DUE TO FLOODING
Jun 5, 1:00 AM EDTFLASH FLOOD3 W Woodridge, VASECRETARYS ROAD CLOSED DUE TO FLOODING
Jun 5, 1:00 AM EDTFLASH FLOODAlberene, VAALBERINE ROAD CLOSED DUE TO FLOODING
Jun 5, 2:00 AM EDTFLASH FLOOD2 E Keene, VAGLENDOWER ROAD WASHED OUT FROM FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

758 
WGUS51 KLWX 050135
FFWLWX
VAC003-125-050530-
/O.NEW.KLWX.FF.W.0018.160605T0135Z-160605T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
935 PM EDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
  NELSON COUNTY IN CENTRAL VIRGINIA...

* UNTIL 130 AM EDT

* AT 935 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE AREA. FLASH FLOODING IS EXPECTED TO BEGIN
  SHORTLY.

* SOME LOCATIONS THAT ARE EXPECTED TO EXPERIENCE FLOODING INCLUDE...
  SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
  SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
  TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
  MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.

LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
      3800 7883 3801 7848 3797 7834 3776 7855
      3776 7862 3771 7866 3768 7865 3770 7869
      3764 7872 3764 7880 3763 7882 3760 7881
      3759 7883 3756 7881 3754 7883

$$

LFR
4 follow-up statements
391 
WGUS71 KLWX 050258
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 PM EDT SAT JUN 4 2016

VAC003-125-050530-
/O.CON.KLWX.FF.W.0018.000000T0000Z-160605T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-NELSON VA-
1058 PM EDT SAT JUN 4 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHERN ALBEMARLE AND NELSON COUNTIES...

AT 1053 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE AREA.   FLASH FLOODING IS LIKELY OCCURRING IN
PARTS OF ALBERMARLE AND NELSON COUNTIES. MORE THAN 5 INCHES OF RAIN
HAVE BEEN MEASURED IN OVERTON IN ALBERMARLE COUNTY. FLOODING HAS
BEEN REPORTED IN PATRICK HENRY HIGHWAY NEAR FISHERTOWN LANE IN
NELSON COUNTY. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
      3800 7883 3801 7848 3797 7834 3776 7855
      3776 7862 3771 7866 3768 7865 3770 7869
      3764 7872 3764 7880 3763 7882 3760 7881
      3759 7883 3756 7881 3754 7883

$$

LFR
083 
WGUS71 KLWX 050323
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1123 PM EDT SAT JUN 4 2016

VAC003-125-050530-
/O.CON.KLWX.FF.W.0018.000000T0000Z-160605T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-NELSON VA-
1123 PM EDT SAT JUN 4 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHERN ALBEMARLE AND NELSON COUNTIES...

AT 1121 PM EDT...ALBEMARLE COUNTY 911 REPORTED THAT SCOTTSVILLE ROAD
(ROUTE 20) AT CARTER BRIDGE WAS CLOSED DUE TO FLOODING. HEAVY RAIN
CONTINUES TO FALL OVER THE AREA AND RADAR ESTIMATES ARE NOW NEAR 7
INCHES. SEVERE FLOODING IS LIKELY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
      3800 7883 3801 7848 3797 7834 3776 7855
      3776 7862 3771 7866 3768 7865 3770 7869
      3764 7872 3764 7880 3763 7882 3760 7881
      3759 7883 3756 7881 3754 7883

$$

RCM
225 
WGUS51 KLWX 050423
FFWLWX
VAC003-125-050830-
/O.EXT.KLWX.FF.W.0018.000000T0000Z-160605T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1223 AM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
  NELSON COUNTY IN CENTRAL VIRGINIA...

* UNTIL 430 AM EDT

* AT 1222 AM EDT...ALBEMARLE COUNTY 911 REPORTED 3 FEET OF RAPIDLY
  FLOWING WATER OVER CARTER BRIDGE ON SCOTTSVILLE ROAD (ROUTE 20).
  RADAR ESTIMATES THAT NEAR 7 INCHES OF RAIN FELL IN THE AREA.
  FLOODING IS LIKELY TO CONTINUE FOR SEVERAL MORE HOURS.

* SOME LOCATIONS THAT ARE EXPECTED TO EXPERIENCE FLOODING INCLUDE...
  SHIPMAN...SCHUYLER...WINTERGREEN...NELLYSFORD...ARRINGTON...
  SCOTTSVILLE...ESMONT...LOVINGSTON...GLADSTONE...BRYANT...KEENE...
  TYE RIVER...FABER...WOODRIDGE...GLENDOWER...COVESVILLE...
  MASSIES MILL...NORWOOD...FIVE FORKS AND JONESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
      3800 7883 3801 7848 3797 7834 3776 7855
      3776 7862 3771 7866 3768 7865 3770 7869
      3764 7872 3764 7880 3763 7882 3760 7881
      3759 7883 3756 7881 3754 7883

$$

RCM
717 
WGUS71 KLWX 050633
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 AM EDT SUN JUN 5 2016

VAC003-125-050643-
/O.CAN.KLWX.FF.W.0018.000000T0000Z-160605T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBEMARLE VA-NELSON VA-
233 AM EDT SUN JUN 5 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN ALBEMARLE AND NELSON COUNTIES
IS CANCELLED...

THE THREAT OF RAPID-LIFE THREATENING FLOODING HAS ENDED...BUT THE
FLOOD THREAT CONTINUES. A FLOOD WARNING HAS BEEN ISSUED TO REPLACE
THE FLASH FLOOD WARNING.

LAT...LON 3755 7890 3768 7897 3771 7902 3782 7910
      3800 7883 3801 7848 3797 7834 3776 7855
      3776 7862 3771 7866 3768 7865 3770 7869
      3764 7872 3764 7880 3763 7882 3760 7881
      3759 7883 3756 7881 3754 7883

$$

RCM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:42 PM EDT, 6 hours 53 minutes earlier.

Area forecast discussion, Jun 4, 2:42 PM EDT, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
242 PM EDT SAT JUN 4 2016

.SYNOPSIS...

A weak boundary will remain overhead through this afternoon before
lifting to the north tonight. A strong cold front will approach the
region Sunday before passing through Sunday night. An upper level
trough will build overhead Monday through Wednesday before surface
high pressure builds into the region for the latter half of next
week.

&&

.NEAR TERM /TONIGHT/...

like this morning the atmosphere over the region is split in half
between stable east of the mountains and more unstable west/south.
Thunderstorms have developed across southern VA and western WV -
there's currently a cell south of Nelson County which grew to have
50+ dbZ to over 32K feet in a short time. These will continue to
develop throughout the remainder of daylight hours. There will be
the potential for severe storms...and storms that produce very
heavy rainfall in a short amount of time. A flash flood watch is
in effect for the western 1/3 of the forecast area through
midnight.

Cloud cover is keeping temps to around 80 east of the mountains.
These should still rise a few degrees. Area hot spot is currently
Petersburg, WV as the cloud cover has been less west of the Blue
Ridge.

Chances for showers and thunderstorms will continue overnight.
Lows clouds will again likely develop for the pre-dawn hours.

Lows tonight will be on the warm side...a few degrees either side
of 70.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...

Sunday looks to be a day with a lot of action as an upper level
trough presently over the MS Valley will track east...bringing a
cold front into the Mid Atlantic Sunday evening. Ahead of this the
atmosphere will be very unstable...along with a stronger low/mid
level wind field than what is being seen today.

15Z HRRR is depicting a line of storms stretching from western NY
across central WV..with new cell initiation developing ahead of
the line in SW VA. This is frequently a point of concern in summer
convection - the group of storms that develop ahead of the line
and then track NE into our forecast area. This is still a day away
but will need to be watched. A severe thunderstorm watch will most
likely be needed for much of the area Sunday afternoon and
evening.

Sunday evening could be interesting depending upon ongoing
convection. By midnight the worst of the storms should be done but
there will likely be more showers as an upper level trough
rotates through. Temperatures should end up a few degrees cooler
than what we've seen these past few nights with lows in the 60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

Drying/clearing out early Monday morning, as precipitation shield
moves well offshore to our E/SE. Westerly flow keeps the rest of
Monday quite seasonable and with cold front shunting oppressive
moisture to our S/SE expect it to be a rather pleasant summer day.

Reinforcing cold front (and upper trough axis) moves through Tuesday
bringing a chance of gusty showers and perhaps a few low-topped
thunderstorms. This front further scours out moisture over much of
the eastern seaboard, which will lead to a prolonged stretch of
quiet weather with relatively dry/cool conditions through the end
of the workweek.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...

Ceilings continue to hover around 030. Expecting a continued slow
improvement for the remainder of the afternoon. Showers/
thunderstorms will be possible. If one moves over an airport heavy
rain can be expected which will cause lower ceilings/visibility.

Clouds should lower again overnight. A line of storms is expected
to develop Sunday afternoon. The hours of 19Z to 00Z will have
potentially strong winds and poor visibility in heavy rain.

VFR conditions will prevail Monday through Thursday. One exception
is the possibility of brief periods of SUB-VFR Tuesday afternoon
with a few isolated showers/thunderstorms.

&&

.MARINE...

WInds to remain below SCA values for remainder of the afternoon
and tonight. An SCA is in effect for Sunday afternoon. The bigger
concern Sunday afternoon and evening will be the potential for
severe storms to move into the Tidal Potomac/Chesapeake Bay from
mid afternoon on. SMW's will have a high probability of being
issued.

Winds near SCA Monday afternoon in westerly flow behind cold front.
Flow weakens overnight as atmosphere decouples, but near SCA winds
return Tuesday as a reinforcing cold front passes through. Pressure
gradient remains tight (with winds near SCA) through at least
Thursday as high pressure builds into the area.

&&

.TIDES/COASTAL FLOODING...

Tidal anomalies remain around one half to one foot above normal.
An onshore flow will continue through this tonight so anomalies
should not change much. Winds will shift to the south Sunday so
anomalies may even increase a bit. The anomalies should be enough
for minor tidal flooding near high tide late early Sunday morning
during the max high tides. Coastal flood advisories will likely be
needed for portions of the areas late tonight into Sunday morning.

The flow will turn offshore behind a cold front Sunday night and
tidal anomalies should decrease.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Flash Flood Watch until midnight EDT tonight for MDZ003-501-
     502.
VA...Flash Flood Watch until midnight EDT tonight for VAZ025>031-
     036>038-503-504-507-508.
WV...Flash Flood Watch until midnight EDT tonight for WVZ050>053-
     055-501>506.
MARINE...Small Craft Advisory from 2 PM to 6 PM EDT Sunday for
     ANZ530>543.

&&

PRODUCTS...WOODY!/MSE
Hazardous weather outlook, Jun 4, 9:26 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
926 PM EDT SAT JUN 4 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-060130-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
926 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR STAFFORD AND SPOTSYLVANIA
COUNTIES OVERNIGHT.

SHOWERS AND THUNDERSTORMS CAPABLE OF HEAVY RAIN AND LOCALIZED
FLOODING ARE POSSIBLE ELSEWHERE OVERNIGHT. IN ADDITION...THUNDERSTORMS
MAY PRODUCE GUSTY WINDS OVER THE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY. SOME THUNDERSTORMS
MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND HEAVY RAINFALL.
TORRENTIAL DOWNPOURS SUNDAY MAY LEAD TO FLASH FLOODING OF STREAMS
AND CREEKS AS WELL AS URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON..AND LIKELY ON
SUNDAY.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-060130-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
926 PM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT FROM PENDELTON
COUNTY WEST VIRGINIA AND HIGHLAND COUNTY VIRGINIA EASTWARD THROUGH
CENTRAL VIRGINIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY. SOME THUNDERSTORMS
MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND HEAVY RAINFALL.
TORRENTIAL DOWNPOURS SUNDAY MAY LEAD TO FLASH FLOODING OF STREAMS
AND CREEKS AS WELL AS URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON...AND WILL BE
LIKELY ON SUNDAY.

In the hours before

Local storm report, Jun 4, 4:38 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
438 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      3 ESE LINVILLE          38.51N  78.79W
06/04/2016                   ROCKINGHAM         VA   911 CALL CENTER

            ROUTE 11 NORTH VALLEY PIKE CLOSED DUE TO HIGH WATER IN
            THE 6100 BLOCK.

&&

EVENT NUMBER LWX1603903

DH
Local storm report, Jun 4, 5:08 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
508 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FLASH FLOOD      2 NNE HINTON            38.49N  78.96W
06/04/2016                   ROCKINGHAM         VA   OTHER FEDERAL

            THE STREAM GAUGE ON MUDDY CREEK NEAR MT CLINTON ROSE
            RAPIDLY ABOVE THE FLOOD STAGE OF 8.0 FT BETWEEN 415 AND
            430 PM. WATER THREATENS LIVESTOCK FIELDS AND A BARN AT
            THESE LEVELS.

&&

EVENT NUMBER LWX1603904

ADS
Local storm report, Jun 4, 6:18 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
618 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLOOD            4 NE DALE ENTERPRISE    38.49N  78.90W
06/04/2016                   ROCKINGHAM         VA   911 CALL CENTER

            SKIDMORE RD CLOSED DUE TO HIGH WATER FROM HEAVY RAIN

&&

EVENT NUMBER LWX1603905

ADS
Local storm report, Jun 4, 6:20 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLOOD            2 NNE HARRISONBURG      38.46N  78.87W
06/04/2016                   CITY OF HARRISONBU VA   911 CALL CENTER

            NORTH LIBERTY ST AND JEFFERSON ST WERE CLOSED DUE TO
            URBAN FLOODING FROM HEAVY RAIN

&&

EVENT NUMBER LWX1603906

ADS
Local storm report, Jun 4, 7:59 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
759 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     QUINQUE                 38.25N  78.40W
06/04/2016                   GREENE             VA   911 CALL CENTER

            MULTIPLE TREES DOWN ALONG AMICUS ROAD NEAR ROUTE 33.

&&

EVENT NUMBER LWX1603907

DH
Local storm report, Jun 4, 8:17 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 PM EDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLOOD            3 NNE DALE ENTERPRISE   38.49N  78.93W
06/04/2016                   ROCKINGHAM         VA   911 CALL CENTER

            THREE FEET OF PONDED WATER IN THE 4200 BLOCK OF SINGERS
            GLEN ROAD.

&&

EVENT NUMBER LWX1603908

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:33 PM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church13 hr
Jun 4, 10:16 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson, City of Charlottesville44 min
Jun 4, 11:38 PM EDTAreal Flood WarningLWXPage, Rockingham, Shenandoah, City of Harrisonburg13 hr
Jun 5, 2:32 AM EDTAreal Flood WarningLWXAlbemarle, Nelson9 hr
Jun 5, 10:08 AM EDTFlash Flood WatchLWXAlbemarle, Amherst, Augusta, Greene, Madison, Nelson and 10 more8 hr
Jun 5, 2:40 PM EDTSevere Thunderstorm WarningLWXFrederick, Loudoun53 min
Jun 5, 3:58 PM EDTSpecial Marine WarningLWX92 min
Jun 5, 4:15 PM EDTSpecial Marine WarningLWX90 min
Jun 5, 4:30 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson45 min
Jun 5, 5:15 PM EDTSpecial Marine WarningLWX90 min
Jun 5, 5:23 PM EDTSpecial Marine WarningLWX97 min
Jun 5, 6:19 PM EDTSpecial Marine WarningLWX86 min
Jun 5, 7:22 PM EDTSpecial Marine WarningLWX53 min

Nearby

Flash Flood Warnings in Virginia, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.